Discussions By Condition: Common conditions

Watery Diarrhea for 7 days / CIPRO

Posted In: Common conditions 7 Replies
  • Posted By: rtpatter
  • November 28, 2007
  • 00:19 AM

Can anyone help me with this diagnosis? Seven days ago I became nauseated and began vomiting for a 24 hour period. During this time I also developed watery diarrhea. The vomiting went away after one day however the diarrhea is still prevalent after 6 days. After 4 days I tried Imodium which will stop the diarrhea but once the medicine wears off the diarrhea comes back. I’ve been sticking to soft bland foods and drinking lots of fluids to stay hydrated. When I went to my doctor today he prescribed CIPRO suggesting it could be a bacterial infection. However, he was only basing that on the fact that most viruses would have resolved itself by now(I have no fever). I am hesitant to start CIPRO for fear that it might make my diarrhea worse since most antibiotics upset my stomach. Can anyone tell me if starting CIPRO is a good idea or should I continue to wait it out. I need some sort of resolution as I can’t afford anymore downtime.

Thanks in advance.

Reply Flag this Discussion

7 Replies:

Thanks! A moderator will review your post and it will be live within the next 24 hours.